Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 214, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2000, 2:03 PM CDT for Knox County, Missouri. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 13, 2000, 2:03 PM CDT (19:03 UTC)
- Expired
- Jun 13, 2000, 3:00 PM CDT
- In force
- 57 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Knox County, MO
The radar
The Quad Cities radar (KDVN), 209 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 11:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.1 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 671 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 356 m²/s²
- 0-3 km storm-relative helicity
- 366 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 131903 SVRSTL MOC103-132000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 203 PM CDT TUE JUN 13 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KNOX COUNTY IN NORTHEAST MISSOURI * UNTIL 300 PM CDT * AT 203 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF EDINA...MOVING NORTHEAST AT 40 MPH. * LOCATIONS IN THE PATH... EDINA GREENSBURG COLONY BARING HURDLAND SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECT\ION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4030 9235 3996 9234 4005 9196 4031 9196
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:26 AM CDT, 9 hours 37 minutes earlier.
Area forecast discussion, Jun 13, 4:26 AM CDT, 9 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 425 AM CDT TUE JUN 13 2000 WIDESPREAD CONVECTION CONTINUES THIS MORNING ACROSS NEB AND DAKOTAS MOVING EAST INTO IA AND MN ALONG STNRY FRONT. 850-700 ETA CONV-Q FIELDS INDICATE LOW LEVEL DYNAMIC SUPPORT FOR PRECIP TO CONTINUE INTO THE LATE MORNING HOURS ACROSS SE IA...SO LEFT MENTION IN NRN ZONES FOR THIS MORNING. ELSEWHERE THINGS LOOK DRY FOR MOST OF THE DAY...THOUGH WRN ZONES COULD START TO SEE LEADING EFFECTS OF STRONG UPPER TROF BY EARLY EVENING. PREFER SLOWER ETA SOLN TO FASTER NGM. THEN AGAIN WE HAVE THE MUCH SLOWER AVN WHICH DOESN'T BRING ANYTHING THROUGH CWFA TILL MIDDAY WED. STILL WANT TO KEEP CHANCE POPS IN OVERNIGHT. STRONG UPPER TROF TO MOVE THRU CWFA ON DAY 2. TIMING OF COURSE IS THE QUESTION...SO WL START CHANCE POPS TONIGHT AND RAISE TO LIKELY TOMORROW WITH CONTINUED CHANCE INTO THURS. NO CHANGES TO EXTENDED...AND AGREE WITH GOING HIGHS/LOWS. .STL...NONE. LENNING M
In the hours before
Special weather statement, Jun 13, 12:15 PM CDT, 1 hour 48 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-034>036 -041-042-047>052-059>065-072>075-084-085-099-141100- SEVERE WEATHER OUTLOOK...CORRECTED FOR EXPIRATION TIME... NATIONAL WEATHER SERVICE ST LOUIS MO 1215 PM CDT TUE JUN 13 2000 THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT. THE AREA AFFECTED IS NORTH AND WEST OF A LINE FROM 20 MILES EAST OF QUINCY ILLINOIS TO 20 MILES SOUTH-SOUTHWEST OF JEFFERSON CITY MISSOURI. SKYWARN ACTIVATION MAY BE NECESSARY LATE THIS AFTERNOON OR OVERNIGHT. THIS OUTLOOK COVERS THE COUNTY WARNING AREA OF THE NATIONAL WEATHER SERVICE OFFICE IN ST LOUIS. AREAS INCLUDED ARE PORTIONS OF EASTERN AND CENTRAL MISSOURI AND SOUTHWEST ILLINOIS. BECHTOLD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:16 PM CDT | Severe Thunderstorm Warning | LSX | Shelby | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.